EconPapers    
Economics at your fingertips  
 

On some characterizations of the t-distribution

Reinaldo B. Arellano-Valle and Heleno Bolfarine

Statistics & Probability Letters, 1995, vol. 25, issue 1, 79-85

Abstract: In this paper we discuss three different characterizations of the generalized t-distribution within the class of the eliptical distributions. We show that this distribution can be characterized in terms of its unconditional and conditional marginals and in terms of quadratic forms. Similar results have been proved for the normal distribution. An additional characterization of the t distribution within the subclass of the compound normal distributions (or scale mixture of normal distributions) is also studied.

Keywords: Spherical; elliptical and generalized t-distributions Conditional and marginal distributions Compound normal distributions Quadratic forms (search for similar items in EconPapers)
Date: 1995
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (17) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0167-7152(94)00208-P
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:25:y:1995:i:1:p:79-85

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-09-29
Handle: RePEc:eee:stapro:v:25:y:1995:i:1:p:79-85